Alert archive / Illinois / Flood Watches in 2011

Flood Watch 2, NWS Lincoln, IL

May 1, 20116 counties in Illinois

NWS Lincoln, IL issued this flood watch at May 1, 2011, 3:00 AM CDT for 6 counties in Illinois. It took effect at May 1, 2011, 7:00 PM CDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
May 1, 2011, 3:00 AM CDT (08:00 UTC)
In effect from
May 1, 2011, 7:00 PM CDT
Expired
May 3, 2011, 2:08 AM CDT
In force
31 hr
Issued by
NWS Lincoln, IL
Flood severity
None

Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WGUS63 KILX 010800
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
300 AM CDT SUN MAY 1 2011

...ADDITIONAL HEAVY RAINS EXPECTED OVER SOUTHEAST ILLINOIS...

.ANOTHER WAVE OF MODERATE TO HEAVY RAIN WILL SPREAD BACK INTO
SOUTHEAST ILLINOIS THIS EVENING AND CONTINUE INTO MONDAY MORNING.
ADDITIONAL RAINFALL AMOUNTS OF BETWEEN 1 TO 2 INCHES WILL BE
POSSIBLE BY MONDAY MORNING WITH LOCALLY HIGHER AMOUNTS SOUTH OF
INTERSTATE 70. 

ILZ066>068-071>073-011600-
/O.NEW.KILX.FA.A.0002.110502T0000Z-110502T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
300 AM CDT SUN MAY 1 2011

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTHEAST ILLINOIS...INCLUDING 
  THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...
  LAWRENCE AND RICHLAND.

* FROM THIS EVENING THROUGH MONDAY MORNING

* ADDITIONAL RAINFALL TONIGHT WILL RANGE FROM AROUND ONE HALF INCH
  NEAR EFFINGHAM TO NEARLY 2 INCHES SOUTH OF LAWRENCEVILLE...NEAR
  SAINT FRANCISVILLE. 

* THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD FLOODING OF
  SECONDARY ROADWAYS ALONG WITH AN ENHANCED THREAT OF FLOODING
  ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS
SITUATION.

&&

$$
SMITH
8 follow-up statements
413 
WGUS63 KILX 011543
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1043 AM CDT SUN MAY 1 2011

...ADDITIONAL HEAVY RAINS EXPECTED OVER SOUTHEAST ILLINOIS...

.ANOTHER WAVE OF MODERATE TO HEAVY RAIN WILL SPREAD BACK INTO
SOUTHEAST ILLINOIS THIS EVENING AND CONTINUE INTO MONDAY MORNING.
ADDITIONAL RAINFALL AMOUNTS OF BETWEEN 1 TO 2 INCHES WILL BE
POSSIBLE BY MONDAY MORNING WITH LOCALLY HIGHER AMOUNTS SOUTH OF
INTERSTATE 70.

ILZ066>068-071>073-012100-
/O.CON.KILX.FA.A.0002.110502T0000Z-110502T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
1043 AM CDT SUN MAY 1 2011

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
 AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
 RICHLAND.

* FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING

* ADDITIONAL RAINFALL TONIGHT WILL RANGE FROM AROUND ONE HALF 
 INCH NEAR EFFINGHAM TO NEARLY 2 INCHES SOUTH OF 
 LAWRENCEVILLE...NEAR SAINT FRANCISVILLE. 

* THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD FLOODING 
 OF SECONDARY ROADWAYS ALONG WITH AN ENHANCED THREAT OF 
 FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS
SITUATION.

&&

$$
950 
WGUS63 KILX 012024
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
324 PM CDT SUN MAY 1 2011

...ADDITIONAL HEAVY RAINS EXPECTED OVER SOUTHEAST ILLINOIS...

.ANOTHER WAVE OF MODERATE TO HEAVY RAIN WILL SPREAD BACK INTO
SOUTHEAST ILLINOIS THIS EVENING AND CONTINUE INTO MONDAY
MORNING...WITH ANOTHER WAVE EXPECTED MONDAY EVENING.  ADDITIONAL
RAINFALL AMOUNTS OF BETWEEN 1 TO 2.5 INCHES WILL BE POSSIBLE BY
TUESDAY MORNING WITH LOCALLY HIGHER AMOUNTS SOUTH OF INTERSTATE
70.


ILZ066>068-071>073-020500-
/O.EXT.KILX.FA.A.0002.110502T0000Z-110503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
324 PM CDT SUN MAY 1 2011

...FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
TUESDAY MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* ADDITIONAL RAINFALL TONIGHT WILL RANGE FROM AROUND ONE HALF INCH
  NEAR EFFINGHAM TO NEARLY 2 INCHES SOUTH OF LAWRENCEVILLE...NEAR
  SAINT FRANCISVILLE.

* THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD FLOODING 
  OF SECONDARY ROADWAYS ALONG WITH AN ENHANCED THREAT OF 
  FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS
SITUATION.

&&

$$
732 
WGUS63 KILX 020501
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1201 AM CDT MON MAY 2 2011

...ADDITIONAL HEAVY RAINS EXPECTED OVER SOUTHEAST ILLINOIS...

.ANOTHER WAVE OF MODERATE TO HEAVY RAIN WILL SPREAD BACK INTO
SOUTHEAST ILLINOIS THIS EVENING AND CONTINUE INTO MONDAY
MORNING...WITH ANOTHER WAVE EXPECTED MONDAY EVENING.  ADDITIONAL
RAINFALL AMOUNTS OF BETWEEN 1 TO 2.5 INCHES WILL BE POSSIBLE BY
TUESDAY MORNING WITH LOCALLY HIGHER AMOUNTS SOUTH OF INTERSTATE
70.

ILZ066>068-071>073-021400-
/O.CON.KILX.FA.A.0002.000000T0000Z-110503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
1201 AM CDT MON MAY 2 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* THROUGH TUESDAY MORNING

* ADDITIONAL RAINFALL TONIGHT WILL RANGE FROM AROUND ONE HALF 
  INCH NEAR EFFINGHAM TO NEARLY 2 INCHES SOUTH OF 
  LAWRENCEVILLE...NEAR SAINT FRANCISVILLE. 

* THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD FLOODING 
  OF SECONDARY ROADWAYS ALONG WITH AN ENHANCED THREAT OF 
  FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS
SITUATION.

&&

$$

AUTEN
117 
WGUS63 KILX 020831
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
331 AM CDT MON MAY 2 2011

...ADDITIONAL HEAVY RAINS EXPECTED OVER SOUTHEAST ILLINOIS THROUGH
TONIGHT...

.ANOTHER WAVE OF MODERATE TO HEAVY RAIN WILL SPREAD BACK INTO
SOUTHEAST ILLINOIS THIS AFTERNOON...AND CONTINUE THROUGH THE
NIGHT. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE
BY TUESDAY MORNING...ESPECIALLY FROM FLORA TO LAWRENCEVILLE. THIS
WOULD RESULT IN OVERALL STORM TOTALS OF 1 TO 3 INCHES ACROSS
SOUTHEAST ILLINOIS.

ILZ066>068-071>073-021415-
/O.CON.KILX.FA.A.0002.000000T0000Z-110503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
331 AM CDT MON MAY 2 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
  COUNTIES...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE
  AND RICHLAND.

* THROUGH TUESDAY MORNING.

* RAINFALL WILL TAPER OFF FOR A TIME THIS MORNING...BEFORE MOVING
  BACK IN THIS AFTERNOON. OCCASIONAL RAIN WILL THEN CONTINUE
  THROUGH TONIGHT...BEFORE DIMINISHING EARLY TUESDAY. ADDITIONAL
  RAINFALL WILL BE AS MUCH AS A HALF TO 1 INCH...ESPECIALLY FROM
  FLORA TO LAWRENCEVILLE. 

* MUCH OF THE AREA HAS SEEN 4 TO 8 INCHES OF RAIN OVER THE LAST 7
  DAYS. THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD
  FLOODING OF SECONDARY ROADWAYS...ALONG WITH AN ENHANCED THREAT
  OF FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS
SITUATION.

&&

$$
GEELHART
559 
WGUS63 KILX 021420
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
920 AM CDT MON MAY 2 2011

...ADDITIONAL HEAVY RAINS EXPECTED OVER SOUTHEAST ILLINOIS
THROUGH TONIGHT...

.ANOTHER WAVE OF MODERATE TO HEAVY RAIN WILL SPREAD BACK INTO
SOUTHEAST ILLINOIS THIS AFTERNOON...AND CONTINUE THROUGH THE
NIGHT. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE
BY TUESDAY MORNING...ESPECIALLY FROM FLORA TO LAWRENCEVILLE. THIS
WOULD RESULT IN OVERALL STORM TOTALS OF 1 TO 3 INCHES ACROSS
SOUTHEAST ILLINOIS.

ILZ066>068-071>073-030000-
/O.CON.KILX.FA.A.0002.000000T0000Z-110503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
920 AM CDT MON MAY 2 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* THROUGH TUESDAY MORNING

* RAINFALL WILL MOVE BACK IN THIS AFTERNOON. OCCASIONAL RAIN WILL
  THEN CONTINUE THROUGH TONIGHT...BEFORE DIMINISHING EARLY
  TUESDAY. ADDITIONAL RAINFALL WILL BE AS MUCH AS A HALF TO 1
  INCH... ESPECIALLY FROM FLORA TO LAWRENCEVILLE.

* MUCH OF THE AREA HAS SEEN 4 TO 8 INCHES OF RAIN OVER THE LAST 
  7 DAYS. THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD 
  FLOODING OF SECONDARY ROADWAYS...ALONG WITH AN ENHANCED THREAT 
  OF FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS
SITUATION.

&&

$$
997 
WGUS63 KILX 022025
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT MON MAY 2 2011

...MORE RAIN ACROSS SOUTHEAST ILLINOIS TONIGHT...

.RAIN WILL CONTINUE ACROSS SOUTHEAST ILLINOIS TONIGHT...AS AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE SOUTHWEST. ADDITIONAL
RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE BY TUESDAY
MORNING...ESPECIALLY ALONG AND SOUTHEAST OF A ROBINSON TO FLORA
LINE. 

ILZ066>068-071>073-030400-
/O.CON.KILX.FA.A.0002.000000T0000Z-110503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
325 PM CDT MON MAY 2 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* THROUGH TUESDAY MORNING

* LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS SOUTHEAST ILLINOIS
  TONIGHT...BEFORE GRADUALLY DIMINISHING EARLY TUESDAY MORNING.
  ADDITIONAL RAINFALL OF UP TO ONE INCH WILL BE LIKELY ALONG AND
  SOUTHEAST OF A ROBINSON TO FLORA LINE.

* MUCH OF THE AREA HAS SEEN 4 TO 8 INCHES OF RAIN OVER THE LAST 
  7 DAYS. THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD 
  FLOODING OF SECONDARY ROADWAYS...ALONG WITH AN ENHANCED THREAT 
  OF FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS
SITUATION.

&&

$$

BARNES
750 
WGUS63 KILX 030322
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1022 PM CDT MON MAY 2 2011

...MORE RAIN ACROSS SOUTHEAST ILLINOIS OVERNIGHT...

.RAIN WILL CONTINUE ACROSS SOUTHEAST ILLINOIS OVERNIGHT...AS AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE SOUTHWEST. ADDITIONAL
RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE BY TUESDAY
MORNING...ESPECIALLY ALONG AND SOUTHEAST OF A ROBINSON TO FLORA
LINE.

ILZ066>068-071>073-031200-
/O.CON.KILX.FA.A.0002.000000T0000Z-110503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
1022 PM CDT MON MAY 2 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* UNTIL 7 AM CDT TUESDAY

* LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS SOUTHEAST ILLINOIS 
  TONIGHT...BEFORE GRADUALLY DIMINISHING EARLY TUESDAY MORNING. 
  ADDITIONAL RAINFALL OF UP TO ONE INCH WILL BE LIKELY ALONG AND 
  SOUTHEAST OF A ROBINSON TO FLORA LINE. 

* MUCH OF THE AREA HAS SEEN 4 TO 8 INCHES OF RAIN OVER THE LAST 
  7 DAYS. THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD 
  FLOODING OF SECONDARY ROADWAYS...ALONG WITH AN ENHANCED THREAT 
  OF FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS
SITUATION.

&&

$$

AUTEN
362 
WGUS63 KILX 030708
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
208 AM CDT TUE MAY 3 2011

...HEAVY RAINFALL THREAT SUBSIDING...

ILZ066>068-071>073-030815-
/O.CAN.KILX.FA.A.0002.000000T0000Z-110503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
208 AM CDT TUE MAY 3 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR AREAS SOUTH OF I-70 HAS BEEN CANCELLED. WHILE
LINGERING LIGHT RAIN WILL CONTINUE THROUGH SUNRISE...THE THREAT
FOR HEAVY RAIN HAS PUSHED FURTHER SOUTH.

HOWEVER...AREA RIVERS AND STREAMS REMAIN VERY HIGH...ESPECIALLY
ALONG THE WABASH AND EMBARRAS RIVERS. PEOPLE WHO LIVE OR TRAVEL
NEAR THESE RIVERS...ESPECIALLY EAST OF HIGHWAY 1...NEED TO BE
VIGILANT FOR FLOODED ROADWAYS. FLOOD WARNINGS ARE IN EFFECT FOR
PORTIONS OF CRAWFORD AND LAWRENCE COUNTIES.

$$
GEELHART

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at May 1, 2:44 AM CDT, 16 minutes earlier.

Area forecast discussion, May 1, 2:44 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
244 AM CDT SUN MAY 1 2011

.DISCUSSION...
ISSUED 243 AM CDT SUN MAY 1 2011

SURFACE COLD FRONT COMING UP ON THE I-55 CORRIDOR EARLY THIS
MORNING. HAVE BEEN HAVING SCATTERED SHOWERS AND A FEW
THUNDERSTORMS IN THE SOUTHEAST CWA...ON THE FRINGES OF AN MCS
ACROSS THE OHIO VALLEY. EARLIER SHOWERS NEAR THE FRONT ITSELF WERE
LESS NUMEROUS AND HAVE EXITED THE AREA. CLEAR AREA HAS ALREADY
SPREAD ACROSS THE NORTHWEST HALF OF THE CWA.

MAIN FORECAST CONCERN INVOLVES HEAVY RAIN POTENTIAL ACROSS AREAS
SOUTH OF I-70...PRIMARILY TONIGHT.

SHORT TERM...TODAY THROUGH TUESDAY...

VERTICALLY STACKED LOW OVER NORTHERN MINNESOTA TO SLOWLY LIFT
NORTHEAST THROUGH ONTARIO THE NEXT 24 HOURS...AS AN UPPER TROUGH
DIGS ACROSS THE FOUR CORNERS REGION. THIS WILL RESULT IN THE CWA
BEING IN BETWEEN THE TWO UPPER FLOWS...AND THE FRONTAL BOUNDARY
HANGING UP ACROSS THE OHIO VALLEY BY EVENING. SHOULD BEGIN TO SEE
AN AREA OF OVERRUNNING RAIN DEVELOP OVER THE CWA THIS AFTERNOON...
ESPECIALLY SOUTH OF I-72. PRIMARY CONCERN IS TONIGHT...AS WAVES OF
ENERGY SURGE NORTHEAST ALONG THE BOUNDARY TO REINFORCE THE RAIN.
MANY OF THE 00Z MODELS SUGGESTING 1.5 TO 2 INCHES OF RAIN ACROSS
THE FAR SOUTHEAST CWA BY MIDDAY MONDAY...WITH THE HEAVIEST RAIN
AXIS CLOSER TO THE BOUNDARY. STILL HAVE SOME LINGERING FLOODING
ACROSS THIS AREA FROM LAST WEEKS HEAVY RAIN...ESPECIALLY NEAR THE
RIVERS. FEEL IT IS PRUDENT TO PUT OUT A FLOOD WATCH FOR THE
FAR SOUTHEAST CWA FOR TONIGHT...ROUGHLY FROM EFFINGHAM TO
PALESTINE SOUTHWARD...DESPITE SOME QUESTIONS AS TO THE EXACT
PLACEMENT OF THE HEAVIEST RAIN AXIS. WILL LIKELY SEE ANOTHER WAVE
OF HEAVY RAIN MONDAY NIGHT...BUT THIS APPEARS TO BE MORE OF A
THREAT FURTHER SOUTH...SO WILL ONLY RUN THE WATCH UNTIL 10 AM
MONDAY. HIGH PRESSURE BUILDING INTO THE AREA WILL RESULT IN A
SHARP CUTOFF IN RAIN AMOUNTS WEST OF I-55...WITH THIS AREA LARGELY
DRY MONDAY AND TUESDAY.

IN TERMS OF TEMPERATURES...EASTERN CWA LIKELY TO STAY EAST OF THE
FRONT A GOOD PORTION OF TODAY...ALLOWING TEMPERATURES TO APPROACH
70 DEGREES IN A FEW AREAS. HIGHS MORE LIKELY TO REMAIN IN THE 50S
WEST OF THE ILLINOIS RIVER. COOLEST CONDITIONS MONDAY EXPECTED
ACROSS THE SOUTHEAST WHERE THE RAIN LINGERS LONGER...AND BELOW
NORMAL TEMPERATURES TO LINGER INTO TUESDAY AS BROAD UPPER TROUGH
CROSSES THE MIDWEST.

LONG TERM...WEDNESDAY THROUGH SATURDAY...

PRIMARY ISSUE IN THIS PERIOD REMAINS WITH THE TIMING OF THE NEXT
SYSTEM LATER IN THE WEEK. UPPER TROUGH SHOWN BY THE LONGER RANGE
MODELS TO BE CROSSING THE AREA THURSDAY NIGHT...ALTHOUGH THE GFS
KEEPS MORE OF THE ENERGY CLOSER TO THE CANADIAN BORDER. WILL
CONTINUE WITH PREVIOUS TRENDS OF SPREADING RAIN ACROSS THE AREA
LATER THURSDAY...PRIMARILY ACROSS THE CENTRAL AND NORTHWEST CWA.
HAVE NOT CHANGED FRIDAY POPS...ALTHOUGH ECMWF SOLUTION OF A CUTOFF
LOW OVER THE MIDWEST WILL NEED TO BE WATCHED AS IT COULD LINGER
THE RAIN LONGER. MORE OF A ZONAL FLOW TRIES TO SET UP BY THE END
OF THE WEEK...HELPING TO RETURN TEMPERATURES CLOSER TO NORMAL.

GEELHART

&&

.AVIATION...
ISSUED 1205 AM CDT SUN MAY 1 2011

BROKEN LINE OF SHOWERS ASSOCIATED WITH A COLD FRONT TRACKING EAST
ACROSS THE TAF SITES TONIGHT...AND SHOULD PUSH EAST OF CMI BY 08Z.
BEHIND THE FRONT...WINDS SHIFT AROUND FROM THE WEST...AND CEILINGS
QUICKLY SCATTER OUT. CONDITIONS THEN LOOK QUIET UNTIL SUNDAY
AFTERNOON...WHEN THE NEXT LOW PRESSURE SYSTEM TRACKS NORTHEAST
INTO MISSOURI...AND DEVELOPS SOME OVERRUNNING SHOWERS NORTH OF THE
FRONTAL BOUNDARY WHICH WILL STALL OUT OVER SOUTHERN IL. POTENTIAL
FOR SEVERAL HOURS OF SHOWERS THROUGH THE EVENING HOURS...WITH
CEILINGS DROPPING INTO THE MVFR CATEGORY.

25

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
ILZ066>068-071>073.

&&
Hazardous weather outlook, Apr 30, 3:01 PM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT SAT APR 30 2011

ILZ027>031-036-037-040-041-047-049-050-011115-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
301 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS EVENING JUST
AHEAD OF A COLD FRONT. NO SEVERE WEATHER IS ANTICIPATED.

FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS ALONG THE
ILLINOIS RIVER AS WELL AS PORTIONS OF THE LOWER SANGAMON RIVER
BASIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042-043-051>053-011115-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON-
301 PM CDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS EVENING JUST
AHEAD OF A COLD FRONT. NO SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ048-011115-
MENARD-
301 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS EVENING JUST
AHEAD OF A COLD FRONT. NO SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-061-011115-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
301 PM CDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A COLD FRONT WILL TRACK ACROSS CENTRAL AND EAST CENTRAL ILLINOIS
TONIGHT WITH SCATTERED THUNDERSTORMS OCCURRING ALONG THE FRONTAL
BOUNDARY. NO SEVERE WEATHER IS EXPECTED.

FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS ALONG PORTIONS OF
THE UPPER SANGAMON RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-011115-
CLARK-CUMBERLAND-
301 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A COLD FRONT WILL TRACK ACROSS CENTRAL AND EAST CENTRAL ILLINOIS
TONIGHT WITH SCATTERED THUNDERSTORMS OCCURRING ALONG THE FRONTAL
BOUNDARY. NO SEVERE WEATHER IS EXPECTED.

FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS ALONG PORTIONS OF
THE UPPER SANGAMON RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-011115-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
301 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WARNINGS AND ADVISORIES CONTINUE FOR MANY LOCATIONS OF
SOUTHEASTERN ILLINOIS DUE TO RIVERS EXCEEDING FLOOD STAGE AND
RESIDUAL STANDING WATER ON ROADS. THE RIVER FLOODING WILL CONTINUE
FOR THE NEXT SEVERAL DAYS...BUT WATER ON ROADWAYS SHOULD RECEDE
TODAY.

A COLD FRONT WILL APPROACH SOUTHEAST ILLINOIS TONIGHT BRINGING
WITH IT SCATTERED THUNDERSTORMS. AT THIS TIME...IT APPEARS THE
THREAT FOR SEVERE WEATHER WILL REMAIN SOUTH OF THE AREA.
HOWEVER...LOCALLY HEAVY RAINFALL MAY OCCUR WITH SOME OF THE
STRONGER STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL WAVES OF LOW PRESSURE WILL TRACK NORTHEAST ALONG A STALLED
FRONTAL BOUNDARY JUST TO OUR SOUTH BRINGING PERIODS OF RAIN AND
THUNDERSTORMS TO SOUTHEAST ILLINOIS. ALTHOUGH THE CHANCE FOR
SEVERE WEATHER WILL BE LOW...SOME HEAVY RAINFALL WILL BE POSSIBLE
SUNDAY NIGHT...ESPECIALLY SOUTH OF INTERSTATE 70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

In the hours before

Special weather statement, Apr 30, 10:44 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1044 PM CDT SAT APR 30 2011

ILZ068-072-073-010430-
CRAWFORD-LAWRENCE-RICHLAND-
1044 PM CDT SAT APR 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...SOUTHEASTERN CRAWFORD
AND SOUTHEASTERN RICHLAND COUNTIES UNTIL 1130 PM CDT...

AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PARKERSBURG...OR 11 MILES SOUTH OF
OLNEY...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  CLAREMONT...
  SUMNER...
  BRIDGEPORT...
  LAWRENCEVILLE...
  BIRDS...
  RUSSELLVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...BERRYVILLE...HELENA...RED HILLS
STATE PARK...PETROLIA...PINKSTAFF AND LAWRENCEVILLE AIRPORT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3857 8809 3859 8811 3890 8780 3890 8753
      3886 8754 3885 8752 3882 8752 3879 8749
      3874 8749 3868 8754 3866 8760 3857 8765
TIME...MOT...LOC 0344Z 236DEG 40KT 3861 8799

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:44 PM CDTSpecial Weather StatementILXLawrence46 min

Nearby

Flood Watches in Illinois, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.